Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 119, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2021, 3:30 PM CDT for Foard County, Knox County, Texas. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2021, 3:30 PM CDT (20:30 UTC)
- Expired
- Apr 27, 2021, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 102 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:50 PM CDT | TSTM WND GST 60 | 3 W Truscott, TX | |
| Apr 27, 3:50 PM CDT | HAIL 2 | 3 W Truscott, TX | |
| Apr 27, 3:50 PM CDT | HAIL 3 | 3 W Truscott, TX | CORRECTS PREVIOUS HAIL REPORT FROM 3 W TRUSCOTT. PICTURE WAS SENT IN OF 3 INCH HAIL. |
| Apr 27, 3:51 PM CDT | TORNADO | 4 W Truscott, TX | |
| Apr 27, 4:03 PM CDT | TSTM WND GST 69 | 2 Se Truscott, TX | |
| Apr 27, 4:08 PM CDT | FUNNEL CLOUD | 7 Nnw Gilliland, TX | TWEET WAS SENT TO US VIA NWS CHAT. PICTURE WAS HARD TO DECIPHER WHETHER THE FUNNEL WAS ON THE GROUND OR NOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4126 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526
WUUS54 KOUN 272030
SVROUN
TXC155-275-272115-
/O.NEW.KOUN.SV.W.0119.210427T2030Z-210427T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
330 PM CDT Tue Apr 27 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Foard County in northern Texas...
Northwestern Knox County in northern Texas...
* Until 415 PM CDT.
* At 329 PM CDT, a severe thunderstorm was located 9 miles southeast
of Grow, moving east at 45 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Benjamin, Truscott, Gilliland and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 3399 10005 3396 9972 3393 9959 3351 9962
3358 9999 3383 10000 3384 10005
TIME...MOT...LOC 2029Z 265DEG 38KT 3374 10017
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:08 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 27, 3:08 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
308 PM CDT Tue Apr 27 2021
...New LONG TERM, UPPER AIR...
.SHORT TERM...
(This evening through Wednesday)
Issued at 202 PM CDT Tue Apr 27 2021
Thunderstorm initiation has begun in west Texas and this activity
will spread and expand northeast this afternoon and this evening.
Clearing of the mid and high level clouds will allow
destabilization across the west this afternoon, so instability
will increase this afternoon in these area. It is still a little
more in question about how much destabilization we will get
farther northeast as to whether storms toward central Oklahoma
will be surface-based or more elevated. But with time overnight,
the threat will shift more from severe thunderstorm potential to
heavy rain potential as thunderstorm coverage increases. We issued
a Flood Watch already for this scenario as forecast precipitable
water amounts of 1.75" to 2" are quite extreme for late April.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 244 PM CDT Tue Apr 27 2021
The storm system over the southern Plains will be slow to move
away, so rain/thunderstorm chances will diminish only slowly
Wednesday night into Thursday. Rain will end gradually from
northwest to southeast, while drier air moves into the region from
the northwest.
The upper-level system responsible for the current rain/storms is
forecast to cut off over Texas. The various models have very
different ideas as to how the cutoff low will evolve, as is
commonly the case. This leads to rather low-confidence forecasts
from the weekend into early next week.
The most likely scenario is that the upper low will drift slowly
east, similar to, but a little faster than, the 12Z ECMWF outlook.
This would cause a bit of moisture return over our southeast this
weekend, leading to low chances for showers on Sunday. Beyond
that, there is no clear preference in outcomes, so the forecast is
basically a mix of the possibilities.
CmS
&&
.AVIATION...
(18Z TAFS)
Issued at 1153 AM CDT Tue Apr 27 2021
Stratus with MVFR ceilings have moved up over KOUN, KOKC and KPNC
and is at least in the KSWO area. These ceilings may lift into the
VFR category for a while later this afternoon and this evening,
but MVFR (and potentially IFR) ceilings will become more
widespread again overnight tonight and likely affect the entire
area. Meanwhile, scattered thunderstorms are expected to develop
this afternoon and become more widespread this evening and
overnight with MVFR to locally IFR conditions as well as the
potential for hail, strong surface winds and heavy rainfall.
&&
.UPPER AIR...
Issued at 244 PM CDT Tue Apr 27 2021
An Upper Air flight is planned for 00Z this evening, weather
permitting.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 64 75 56 70 / 70 80 60 20
Hobart OK 62 78 53 71 / 70 70 40 20
Wichita Falls TX 67 79 57 71 / 70 80 50 30
Gage OK 56 75 48 71 / 30 40 40 10
Ponca City OK 64 77 55 72 / 70 80 60 20
Durant OK 67 79 61 72 / 50 80 90 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 6 PM CDT this evening through Thursday morning
for OKZ008-013-019-020-023>032-038>048-050>052.
TX...Flood Watch from 6 PM CDT this evening through Thursday morning
for TXZ086-089-090.
&&
SHORT TERM...26
LONG TERM....23
AVIATION...26Hazardous weather outlook, Apr 27, 12:41 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1241 PM CDT Tue Apr 27 2021 OKZ004>048-050>052-TXZ083>090-281130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1241 PM CDT Tue Apr 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Severe thunderstorms are possible this afternoon into tonight. A Slight Risk covers most of Oklahoma and all of western north Texas. While large hail will be the primary hazard over the larger area, all severe weather hazards are possible, especially across western north Texas and southwest Oklahoma. The greatest risk for severe weather will be late afternoon into the early evening. .Heavy Rainfall and Flooding... Heavy rainfall with the potential for flooding is possible tonight. .Fire Weather... Elevated fire weather conditions are possible across northwest Oklahoma late morning into this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a Slight Risk of thunderstorms south of line from near Woodward, to Enid, and to Stillwater. Thunderstorms are forecast to exit to the east Wednesday morning with additional thunderstorms expected to redevelop by the afternoon. While large hail will be the primary hazard over the larger area, all severe weather hazards are possible, especially across western north Texas and southwest Oklahoma. Thunderstorms should exit the area early Thursday morning. .Heavy Rainfall and Flooding... Heavy rainfall and flooding will continue to be a hazard on Wednesday into early Thursday. During this period, the greatest risk for flooding will be across southeast and south central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:08 AM CDT | Flood Watch | OUN | Archer, Baylor, Clay, Wichita, Wilbarger | 40 hr |
| Apr 27, 3:47 PM CDT | Tornado Warning | OUN | Foard, Knox | 28 min |
| Apr 27, 4:12 PM CDT | Tornado Warning | OUN | Baylor, Foard, Knox, Wilbarger | 48 min |
| Apr 27, 4:55 PM CDT | Tornado Warning | OUN | Wichita, Wilbarger | 39 min |
| Apr 27, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| Apr 27, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 44 min |
| Apr 27, 6:24 PM CDT | Special Weather Statement | OUN | Wilbarger | 36 min |
| Apr 27, 6:32 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 43 min |
| Apr 27, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.